Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 23, NWS Caribou, ME

September 1, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Sep 1, 2025, 1:35 AM EDT for Hancock County, Washington County, Maine. It took effect at Sep 1, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2025, 1:35 AM EDT (05:35 UTC)
In effect from
Sep 1, 2025, 8:00 AM EDT
Expired
Sep 1, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 5.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2025-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2025-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WHUS41 KCAR 010535
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
135 AM EDT Mon Sep 1 2025

MEZ029-030-011345-
/O.NEW.KCAR.BH.S.0023.250901T1200Z-250902T0000Z/
Coastal Hancock-Coastal Washington-
135 AM EDT Mon Sep 1 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT....The warm air temperatures in the middle 70s to low 80s 
  may cause people to underestimate the danger of the cold water 
  temperatures which are currently in the middle 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone in the water. Anyone on a boat or
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
852 
WHUS41 KCAR 010804
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
404 AM EDT Mon Sep 1 2025

MEZ029-030-020000-
/O.CON.KCAR.BH.S.0023.250901T1200Z-250902T0000Z/
Coastal Hancock-Coastal Washington-
404 AM EDT Mon Sep 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the middle 70s to low 80s 
  may cause people to underestimate the danger of the cold water 
  temperatures which are currently in the middle 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 31, 7:28 PM EDT, 6 hours 7 minutes earlier.

Area forecast discussion, Aug 31, 7:28 PM EDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
728 PM EDT Sun Aug 31 2025

.SYNOPSIS...
High pressure remains over the area tonight through Tuesday. An
upper level disturbance will cross the region Wednesday. High
pressure will cross the region Thursday. An occluded front will
begin to cross the region Friday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
7:25 PM Update...The Aviation section has been updated to
reflect the 00z TAFs. Otherwise, no changes to the forecast with
this update.

Previous Discussion...
Surface high pressure over New England through early next week,
leading to dry and calm conditions for the near term period.
Skies will have a few cumulus clouds moving through this
afternoon into evening. Looking at mostly clear skies
overnight, with light and variable winds. High relative humidity
along with potential surface inversion could lead to some
patchy river valley fog tonight. Overnight lows in the upper-40s
to low-50s.

On Monday, high pressure remains. Clouds move in from the
morning through the evening, keeping daytime high temperatures
in the upper-70s to low-80s. Another potential for some river
valley fog to develop Monday night. Overnight lows in the
upper-40s to low-50s. Some of the models do have a low pressure
system over the Atlantic making its way northeast towards the
Gulf of Maine Monday night, but does not bring precipitation
chances overnight.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
An upper low lifts from New England to Quebec province Tuesday, with
high pressure at the surface. Generally expect partly sunny skies
across the region Tuesday. However, with diurnal heating along the
edge of the cold pool aloft could also have a slight chance of
afternoon showers across northwest portions of the forecast area.
The upper trof will begin to cross the region Tuesday night. Any
showers will end Tuesday evening with the loss of diurnal heating,
leaving partly cloudy skies across northern portions of the forecast
area. Expect partly cloudy/mostly clear skies Downeast Tuesday
night. The upper trof will cross the region Wednesday. Expect partly
sunny skies, along with a slight chance/chance of afternoon showers,
across mostly northern areas Wednesday. Mostly/partly sunny skies
are expected Downeast. The upper trof exits across the Maritimes
Wednesday night, while surface high pressure builds across the
region. Expect partly cloudy/mostly clear skies across northern
areas Wednesday night, with mostly clear skies Downeast. Near
normal, to slightly above normal, level temperatures are
expected Tuesday/Wednesday.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Surface high pressure exits across the Maritimes Thursday. A
vertically stacked system will remain north of the Great Lakes
Thursday, while a slow moving occluded front crosses the Great Lakes
and approaches western New England late. Expect mostly sunny skies
Thursday, with clouds then increasing Thursday night. Dependent on
the timing of the occluded front, could also have the slight
chance of showers starting to approach northwest areas later
Thursday night. The occlusion slowly crosses the forecast area
Friday through Saturday, though timing differences still exist
regarding how rapidly this occurs. An area of rain will occur
across the forecast area in advance of the front
Friday/Saturday. The front should begin to exit across the
Maritimes Saturday night allowing the rain to taper to showers.
An upper level trof could approach from the west Sunday, while a
disturbance moving through the trof lifts across the forecast
area. Generally expect partly cloudy skies Sunday, along with
only a slight chance of showers. Expect slightly above normal
level temperatures Thursday. Near normal, to slightly below
normal, level temperatures are expected Friday/Saturday.
Slightly below normal level temperatures are expected Sunday.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
NEAR TERM:
KFVE/KCAR/KPQI/KHUL: VFR conditions through this evening. NW
winds this evening around 5kt, becoming light and variable
overnight. Potential for some overnight BCFG, especially at
KPQI and KHUL.

KBGR/KBHB: VFR conditions through this evening. NW winds this
evening around 5kt, becoming light and variable overnight.
Potential for some overnight BCFG at KBGR, but confidence is
low.

SHORT TERM:

Tuesday through Tuesday night...Variable conditions with any patchy
fog later Tuesday night. Otherwise, VFR. Slight chance of an
afternoon shower northwest. South/southeast winds 5 to 10 knots
Tuesday, then variable 5 to 10 knots Tuesday night.

Wednesday through Wednesday night...Variable conditions with any
patchy fog later Wednesday night. Otherwise, generally VFR. Slight
chance/chance of an afternoon shower. West/southwest winds 5 to
10 knots Wednesday, becoming south/southwest Wednesday night.

Thursday...VFR. South/southwest winds 10 to 15 knots.

Thursday night...VFR early. MVFR/IFR late. Slight chance of showers
late northwest. South/southeast winds 10 to 15 knots.

Friday...MVFR/IFR. Increasing shower chances. South/southeast winds
10 to 15 knots with gusts up to around 20 knots.

&&

.MARINE...
NEAR TERM: Winds and seas below Small Craft criteria tonight
into tomorrow. Seas generally 3 ft or below over all waters.
Winds from the W/SW tonight around around 5 -10 kts, and shift
clockwise throughout the day on Monday. Become NE Monday night.

SHORT TERM: Winds/seas below small craft advisory levels Tuesday
through Wednesday night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Brennan/Clark
Short Term...Norcross
Long Term...Norcross
Aviation...Brennan/Clark/Norcross
Marine...Brennan/Clark/Norcross
Hazardous weather outlook, Aug 31, 2:54 AM EDT, 22 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
254 AM EDT Sun Aug 31 2025

MEZ001>006-010-011-015>017-029>032-010700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
254 AM EDT Sun Aug 31 2025

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-010700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
254 AM EDT Sun Aug 31 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.